Alert archive / New York / Special Weather Statements in 2020
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 11, 2020, 6:39 PM EDT for Niagara County, New York. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2020, 6:39 PM EDT (22:39 UTC)
- Expired
- Jul 11, 2020, 7:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Buffalo, NY
County Niagara County, NY
The radar
The Buffalo radar (KBUF), 22 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604
WWUS81 KBUF 112239
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
639 PM EDT Sat Jul 11 2020
NYZ001-010-112315-
Niagara-Northern Erie-
639 PM EDT Sat Jul 11 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE AND
SOUTHEASTERN NIAGARA COUNTIES...
At 639 PM EDT, a strong thunderstorm was located over Lockport,
moving southeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Lockport, Pendleton, Akron, Gasport, Pendleton Center, Wolcottsville
and Rapids.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4325 7869 4315 7846 4298 7846 4297 7847
4310 7881
TIME...MOT...LOC 2239Z 301DEG 26KT 4314 7867
$$
JLAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 11, 5:36 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 11, 5:36 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
536 PM EDT Sat Jul 11 2020
.SYNOPSIS...
A complex area of low pressure including the tropical remnants
of Fay will move across the region through this evening.
Widespread showers with this system will alleviate drought
conditions, but there's also a risk of thunderstorms producing
locally heavy rainfall and damaging winds. Showers and storms
will taper off tonight, followed by scattered thunderstorms on
Sunday.
&&
.NEAR TERM /THROUGH SUNDAY/...
Showers and storms associated with a complex frontal boundary will
taper off from west to east tonight. There will still be heavy
'rainers' east of the Genesee valley with the risk for strong to
severe storms persisting until 00z over the North Country.
Trimmed back Pops for Sunday, with guidance suggesting the initial
shortwave will exit quickly to the east. There still will be a
broad trough across the region, which will support scattered
afternoon showers and possibly a thunderstorm. Lake breeze
boundaries may provide a focus showers and storms. It will be
notably cooler on Sunday with highs within a few degrees of 80
at most locations.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
A deep upper level trough will progress northward across the eastern
third of the CONUS Sunday night through Monday night. While the
trough axis will reside overtop of the region, this pattern will
allow for the passage of a shortwave across the region Sunday night.
In its wake, another shortwave will pass through Monday which will
cause the overall pattern to shift.
With the passage of the first shortwave Sunday night into Monday,
its associated surface low and cold frontal boundary will bring
chances for rain showers. Shower and storm chances will remain
through Monday night as another shortwave will promote diurnally
driven convection. Otherwise, temperatures Monday will warm up to
mid to upper 70s across the region.
As the upper level pattern begins to shift Monday night and Tuesday,
surface high pressure will begin to build eastward into the region.
With the high pressure pushing in from the west, the potential for
showers will diminish throughout Monday night, drying out for
Tuesday. High temperatures Tuesday will rise up into the upper 70s
and low 80s across the region.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The upper level ridge will flatten and move across the Northeast mid-
week. Warm air advection will bring warmer temperatures back into
the region with highs climbing into the upper 80s Wednesday.
The ridge continues to flatten and the flow becomes more or less
zonal with the exception of a few weak shortwave troughs that move
across the Great Lakes basin. An elongated area of high pressure
will sit across the lower half of the Lower 48 through Saturday.
Little sign of any widespread rainfall during this period however
showers and thunderstorms are possible. Heat and humidity will
increase into next weekend.
Supporting another heat wave are temperature forecasts from the
Climate Prediction Center (CPC). The Day 8-14 U.S. Hazards Outlook
map includes the Great Lakes region in an area for EXCESSIVE heat
during the July 18-24 period...and the corresponding 8-14 temp
outlook has a 70 percent bullseye for above normal temps over the
region.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
Widespread showers and thunderstorms east of the Genesee valley early
tonight will result in periods of MVFR to IFR conditions. Otherwise
mainly VFR weather can be expected later tonight through Sunday.
Outlook...
Sunday night...VFR.
Monday...VFR/MVFR with showers and thunderstorms likely.
Tuesday and Wednesday...VFR.
Thursday...VFR/MVFR with a chance of showers and thunderstorms.
&&
.MARINE...
Winds in the wake of a complex frontal boundary will result in
freshening winds throughout the Lower Great Lakes. This will result
in widespread small craft advisories for tonight into early Sunday
morning.
A weakening pressure gradient Sunday afternoon and night will allow
winds and waves to subside. High pressure will then provide gentle
to occasional moderate breezes Monday and Tuesday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 2 AM EDT Sunday for NYZ019.
MARINE...Small Craft Advisory until 1 AM EDT Sunday for LEZ040-041.
Small Craft Advisory from 9 PM this evening to 11 AM
EDT Sunday for LOZ042>044.
&&
SYNOPSIS...Apffel
NEAR TERM...Apffel/RSH
SHORT TERM...EAJ
LONG TERM...EAJ/HSK/RSH/Thomas
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Jul 11, 4:27 AM EDT, 14 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 427 AM EDT Sat Jul 11 2020 NYZ010>012-020-021-085-120830- Northern Erie-Genesee-Wyoming-Cattaraugus-Allegany-Southern Erie- 427 AM EDT Sat Jul 11 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Thunderstorms will develop today. The main threat is heavy rainfall with the potential for localized flooding. There is a slight risk for excessive rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003-007-008-013-014-120830- Monroe-Jefferson-Lewis-Livingston-Ontario- 427 AM EDT Sat Jul 11 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Thunderstorms will develop today. There is a marginal risk that some of the storms will become severe with damaging winds the main threat. There is also a slight risk for excessive rainfall with the potential for localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-120830- Chautauqua- 427 AM EDT Sat Jul 11 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Thunderstorms will develop today. The main threat is heavy rainfall with the potential for localized flooding. There is a slight risk for excessive rainfall. A high swim risk is expected tonight for beaches along Lake Erie. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-120830- Niagara-Orleans- 427 AM EDT Sat Jul 11 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Thunderstorms will develop today. The main threat is heavy rainfall with the potential for localized flooding. There is a slight risk for excessive rainfall. A high swim risk is expected tonight for beaches along Lake Ontario. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>006-120830- Wayne-Northern Cayuga-Oswego- 427 AM EDT Sat Jul 11 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Thunderstorms will develop today. There is a marginal risk that some of the storms will become severe with damaging winds the main threat. There is also a slight risk for excessive rainfall with the potential for localized flooding. A high swim risk is expected tonight for beaches along Lake Ontario. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A high swim risk is expected Sunday for beaches along Lake Ontario. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-120830- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 427 AM EDT Sat Jul 11 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jul 11, 5:31 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
531 PM EDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND DMG 2 SSW MACEDON 43.04N 77.32W
07/11/2020 WAYNE NY LAW ENFORCEMENT
TREES DOWN.
&&
EVENT NUMBER BUF2000859
KRALocal storm report, Jul 11, 5:33 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
533 PM EDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG MARION 43.14N 77.19W
07/11/2020 WAYNE NY LAW ENFORCEMENT
TREES DOWN AND WIRES DOWN ON ROAD.
&&
EVENT NUMBER BUF2000860
KRALocal storm report, Jul 11, 5:39 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
539 PM EDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG HASTINGS 43.37N 76.15W
07/11/2020 OSWEGO NY SOCIAL MEDIA
LARGE TREE DOWN IN HASTINGS
&&
EVENT NUMBER BUF2000861
KRALocal storm report, Jul 11, 6:19 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
619 PM EDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 1 ENE WEST WEBSTER 43.21N 77.47W
07/11/2020 MONROE NY LAW ENFORCEMENT
FLOODING ON FIVE MILE LINE ROAD.
&&
EVENT NUMBER BUF2000862
KRALocal storm report, Jul 11, 6:38 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
638 PM EDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG GOULDS MILL 43.61N 75.34W
07/11/2020 LEWIS NY LAW ENFORCEMENT
TREE DOWN ON WIRES ON RIVER RD.
&&
EVENT NUMBER BUF2000863
KRASpecial weather statement, Jul 11, 6:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
639 PM EDT Sat Jul 11 2020
NYZ001-010-112315-
Niagara-Northern Erie-
639 PM EDT Sat Jul 11 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE AND
SOUTHEASTERN NIAGARA COUNTIES...
At 639 PM EDT, a strong thunderstorm was located over Lockport,
moving southeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Lockport, Pendleton, Akron, Gasport, Pendleton Center, Wolcottsville
and Rapids.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4325 7869 4315 7846 4298 7846 4297 7847
4310 7881
TIME...MOT...LOC 2239Z 301DEG 26KT 4314 7867
JLAThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:24 PM EDT | Special Marine Warning | BUF | 66 min | |
| Jul 10, 8:36 PM EDT | Special Weather Statement | BUF | Chautauqua | 69 min |
| Jul 10, 8:53 PM EDT | Flash Flood Warning | BUF | Chautauqua | 106 min |
| Jul 11, 4:40 AM EDT | Small Craft Advisory | BUF | 29 hr | |
| Jul 11, 11:26 AM EDT | Beach Hazards Statement | BUF | Chautauqua | 14 hr |
| Jul 11, 11:48 AM EDT | Special Weather Statement | BUF | Chautauqua | 87 min |
| Jul 11, 12:30 PM EDT | Special Weather Statement | BUF | Genesee | 30 min |
| Jul 11, 1:00 PM EDT | Special Marine Warning | BUF | 45 min | |
| Jul 11, 1:20 PM EDT | Flash Flood Warning | BUF | Chautauqua | 4 hr |
| Jul 11, 1:28 PM EDT | Special Weather Statement | BUF | Monroe | 47 min |
| Jul 11, 1:30 PM EDT | Special Marine Warning | BUF | 34 min | |
| Jul 11, 1:35 PM EDT | Special Weather Statement | BUF | Chautauqua | 40 min |
| Jul 11, 1:55 PM EDT | Special Weather Statement | BUF | Erie | 50 min |
| Jul 11, 2:10 PM EDT | Special Weather Statement | BUF | Genesee | 50 min |
| Jul 11, 2:18 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee | 39 min |
| Jul 11, 2:29 PM EDT | Special Weather Statement | BUF | Wayne | 46 min |
| Jul 11, 2:41 PM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua, Erie | 4 hr |
| Jul 11, 3:09 PM EDT | Special Weather Statement | BUF | Oswego | 51 min |
| Jul 11, 3:18 PM EDT | Special Marine Warning | BUF | 57 min | |
| Jul 11, 3:30 PM EDT | Special Weather Statement | BUF | Monroe | 60 min |
| Jul 11, 3:43 PM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 43 min |
| Jul 11, 4:02 PM EDT | Flash Flood Warning | BUF | Monroe, Wayne | 4 hr |
| Jul 11, 4:11 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Oswego | 64 min |
| Jul 11, 4:13 PM EDT | Special Marine Warning | BUF | 92 min | |
| Jul 11, 4:23 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 67 min |
| Jul 11, 4:37 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 53 min |
| Jul 11, 4:52 PM EDT | Flash Flood Warning | BUF | Livingston | 4 hr |
| Jul 11, 5:26 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 64 min |
| Jul 11, 7:38 PM EDT | Special Weather Statement | BUF | Oswego | 37 min |
| Jul 11, 7:56 PM EDT | Areal Flood Warning | BUF | Monroe | 6 hr |
| Jul 11, 7:56 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 43 min |
Nearby
Special Weather Statements in New York, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.